Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cutting half my meds
Feb 5, 2014

I started treatment almost 8 years ago with Kaletra and Combivir..Due to the bad side effects i stopped my meds after one year and half and didnt take any for almost 6 years when i got sick.. My CD4 are still low( i just started almost 2 months now).I dont know the viral load.. My meds are: Prezista(1 morning,1 evening) Norvir same as Prezista, Intelence( 2 in morning ..2 in evening) and Viread one at noon..The side effects are very bad again wich makes me give up meds again wich i dont want..The question is: Which med can i give up so i cant take so many pills or if is there any possibility to cut meds on half and take them in morning and evening.. half dose as prescribed.. Thanks very much

Response from Dr. Henry

How to handle this situation depends on many factors including: current HIV and CD4 count levels, any documented drug resistance, what other HIV medications are available where you live, and others. It is not recommended to underdose standard treatments. If you live in the US then other options (such as relying more on an integrase inhibitor and perhaps trying to back off on the protease inhibitor/ritonavir such as once a day dosing) might be available depending on numerous individual factors that you need to discuss with your HIV specialist). KH



Previous
HIV positive man, negative woman, having a baby
Next
Off meds for 3weeks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement